MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer determined the halogen lamp degraded.The lamp was replaced.Diagnostic checks were performed.The customer ran controls and the results were approved.
 
Event or Problem Description
The initial reporter stated they performed maintenance on the cobas pro c 503 on 22-nov-12022 and controls run for altlp alanine aminotransferase acc.To ifcc with pyridoxal phosphate activation passed after the maintenance.Controls started recovering erratically and failed on 25-nov-2022.The operator calibrated the alt reagent pack and controls were acceptable.An unspecified number of patient samples were repeated and results for some samples were corrected.The customer provided data for one patient sample with discrepant alt results.This sample initially resulted in an alt value of 5 u/l and this value was reported outside of the laboratory.The sample was repeated on 25-nov-2022, resulting in a value of 32 u/l.The repeat value was deemed correct and a corrected report was issued.The alt reagent lot number was 66105201, with an expiration date of 30-nov-2023.
 
Additional Manufacturer Narrative
The last calibration performed on (b)(6) 2022 was ok and there were no alarms.Quality controls were within the customer's range on the day of the event.The investigation determined the service actions resolved the issue.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15959887
Report Number1823260-2022-03970
Device Sequence Number11996557
Product Code JJE
UDI-Device Identifier07613336120989
UDI-Public07613336120989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale